Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 145, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 1995, 4:44 PM CDT for Montgomery County, Kansas. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 4, 1995, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2303 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 042144 RRA SVRICT KSC125-042245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 444 PM CDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...MONTGOMERY COUNTY AT 443 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR HAVANNA...OR 10 MILES WEST OF COFFEYVILLE. THIS STORM WAS MOVING NORTHEAST AT 30 MPH AND WILL REACH INDEPENDENCE BY 515 PM. HAIL SIZE UP TO 1 INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:17 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 4, 4:17 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING NATIONAL WEATHER SERVICE WICHITA KS 417 PM CDT TUE JUL 4 1995 MAIN PROBLEM WILL BE WHERE THE STORMS WILL DEVELOP TONIGHT. LTST SFC ANALYSIS SHOWING FRONTAL BOUNDARY INTERSECTING CENTRAL PART OF THE STATE. BOTH MODELS BOTH HAVE A GOOD FEEL ON THE SITUATION WITH THE LOW SLOWLY MAKING ITS WAY EASTWARD. FEEL LIKE MOST OF STRONGEST ACTIVITY WILL BE EAST OF THE FRONTAL BOUNDARY WITH LESS SVR ACTIVITY WEST OF THE BOUNDARY. BEST INSABILITY APPEARS TO BE IN THE SE WITH LI-11...BUT THE LESSER CAP...MOISTURE CONV...AND GOOD SPEED SHEAR IN THE UPPER LEVELS APPEARS TO BE OVER CENTRAL KANSAS WHICH IS CLOSEST TO THE BETTER DYNAMICS. THIS AREA WILL BE THE FOCUS FOR THE INITIAL DEVELOPMENT THIS EVENING. THEN THIS AREA WILL GRADUALLY HEAD EAST TOWARDS THE SE LATER TNGT. WILL SPLIT GUIDANCE ON TEMPS. RSL 54/85 32 SLN 54/84 42 ICT 63/87 43 HUT 63/88 32 CNU 65/85 64 COX
In the hours before
Special weather statement, Jul 4, 12:54 PM CDT, 3 hours 50 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-041900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1200 AM CST TUE JUL 4 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: A COLD FRONT ASSOCIATED WITH A LOW MOVING THROUGH NEBRASKA AND IOWA WILL BE STRETCHED ACROSS EASTERN KANSAS TODAY AND TONIGHT. THE AIRMASS AHEAD OF THE FRONT WILL BE MOIST AND EXTREMELY UNSTABLE AND THUNDERSTORMS SHOULD DEVELOP ALONG AND AHEAD OF THE FRONT BEGINNING EARLY THIS AFTERNOON. THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG AND EAST OF A MARION TO WICHITA LINE THIS AFTERNOON AND THEN ACROSS SOUTHEAST KANSAS TONIGHT. AREAS WEST OF THE ABOVE LINE WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH JUST A SLIGHT POSSIBILITY THAT THEY WILL 2BE SEVERE. STORM SPOTTERS MAY BE NEEDED ACROSS SOUTHCENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS TONIGHT. STRAHAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 68 min |
| Jul 3, 8:51 PM CDT | Tornado Warning | ICT | Saline | 69 min |
| Jul 3, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 62 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| Jul 3, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 65 min |
| Jul 3, 10:12 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 63 min |
| Jul 3, 10:48 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Jul 3, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 69 min |
| Jul 3, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 36 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 56 min |
| Jul 4, 12:17 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 58 min |
| Jul 4, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 56 min |
| Jul 4, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 64 min |
| Jul 4, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 64 min |
| Jul 4, 3:41 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 34 min |
| Jul 4, 4:19 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 56 min |
| Jul 4, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 62 min |
| Jul 4, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 64 min |
| Jul 4, 6:04 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 56 min |
| Jul 4, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Bourbon, Crawford | 59 min |
| Jul 4, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 60 min |
| Jul 4, 6:59 PM CDT | Tornado Warning | ICT | Neosho | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.